Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/5811

Title: A note on non-parametric ANCOVA for covariate adjustment in randomized clinical trials
Authors: LESAFFRE, Emmanuel
Senn, S.
Issue Date: 2003
Citation: Statistics in medicine, 22(23). p. 3583-3596
Abstract: Koch et al. recently (1998) proposed two covariate-adjusted approaches for the comparison of continuous, ordinal and binary responses in a randomized clinical trial (Statist. Med. 1998; 17:1863-1892). The first is a randomization approach while the second assumes that the study is a sample of a population. Here, we study the second approach and consider the simplest cases of two treatments with a continuous response and with a binary response. Koch's second approach will be compared with the classical ANCOVA for a continuous response. From this relationship we demonstrate that Koch's method cannot preserve the probability of the type I error. Simulations with continuous responses as well as with binary outcomes confirm the aforementioned theoretical result on the performance of Koch's method under the null hypothesis of no treatment effect. However, this poses only a problem for relatively small to moderate sample sizes. Further, as specified in the original paper of Koch et al, the first approach does preserve the type I error for any sample size, as the P-values can be reported in an exact manner (Statist. Med. 1998; 17:1863-1892). Finally, we propose a correction factor for Koch's test statistic that better preserves the type I error.
URI: http://hdl.handle.net/1942/5811
Link to publication: htp://dx.doi.org/10.1002/sim.1937
ISI #: 000186792500002
ISSN: 0277-6715
Category: A1
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.